Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 92, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 19, 2002, 4:43 PM EDT for Putnam County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2002, 4:43 PM EDT (20:43 UTC)
- Expired
- Jul 19, 2002, 5:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Putnam County, FL
The radar
The Jacksonville radar (KJAX), 97 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:05 PM EDT | Hail 0.75 | East Palatka, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2550 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155
WUUS52 KJAX 192043
SVRJAX
FLC107-192130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
442 PM EDT FRI JUL 19 2002
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN NORTHEAST FLORIDA
* UNTIL 530 PM EDT
* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS 2 MILES EAST OF CRESCENT
CITY...DRIFTING WEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CRESCENT CITY AT 445 PM EDT...
LAKE COMO AT 505 PM EDT...
POMONA PARK AT 510 PM EDT AND
SAN MATEO AT 515 PM EDT.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.
$$
LAT...LON 2937 8149 2942 8173 2964 8168 2958 8152
2949 8152 2942 8148 2938 8144
CARROLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:47 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 19, 1:47 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 147 PM EDT FRI JUL 19 2002 CURRENTLY... SCATTERED CONVECTION WAS DEVELOPING UNDER DEFORMATION AXIS OVER MARION COUNTY...OTHERWISE MOSTLY SUNNY AND HOT CONDITIONS PREVAILED WITH WIDESPREAD HEAT INDICES OF 101 TO 106. ACTIVE WEST-COAST SEA BREEZE WAS FORMING. PUBLIC... BEST CHANCES FOR RAIN THIS EVENING WILL OCCUR ALONG AND NORTH OF I- 10 CORRIDOR DUE TO PLACEMENT OF SURFACE MOISTURE FLUX CONVERGENCE COUPLED WITH AFOREMENTIONED DEFORMATION AXIS SHIFTING NORTH TO THE STATE LINE. UPPER HIGH TO OUR WEST IS BEGINNING TO FLATTEN WITH POTENT SHORTWAVE CURRENTLY SLIDING SOUTHEAST OVER THE MIDDLE MISSISSIPPI VALLEY. THIS SHORTWAVE WILL FURTHER BREAK DOWN THE UPPER RIDGE...WITH FAVORABLE DYNAMICS/INSTABILITY AXIS HOLDING OVER SOUTHERN GEORGIA ON SATURDAY AND SUNDAY. AS ADVERTISED WILL MENTION HIGHEST POPS...ALBEIT IN 40 TO 50 PERCENTAGE RANGE...OVER SOUTHEAST GEORGIA. WITH PWS AROUND 2 INCHES AREA-WIDE...WILL NEED TO CONTINUE SCATTERED POPS FOR NORTHERN FLORIDA. TEMPS WILL COOL 3 TO 5 DEGREES THIS WEEKEND OVER SOUTHEAST GEORGIA DUE TO CONSIDERABLE CLOUDINESS. TEMPS WILL COOL ONLY A FEW DEGREES OVER NORTHEAST FLORIDA AS WESTERLY LOW LEVEL FLOW CONTINUES. HEAT INDICES NEAR 105 WILL CONTINUE OVER NORTHERN FLORIDA AND WILL HEADLINE ACCORDINGLY. MARINE... WINDS WILL KICK UP TO 15 KTS IN NOCTURNAL SURGE EACH NIGHT WITH SEAS BUILDING TO 4 FT WELL OFFSHORE. OTHERWISE...WINDS GENERALLY LESS THAN 15 KNOTS WITH SEAS 3 FEET OR LESS. WILL BE HARD PRESSED TO DEVELOP ONSHORE FLOW ALONG THE COAST EACH AFTERNOON. AMG EE 074/095 073/093 073 16253 SSI EE 078/093 077/090 077 16343 JAX BB 075/094 075/093 074 16332 SGJ BB 077/091 076/091 075 16232 GNV BB 074/093 074/093 074 16232 OCF BB 075/092 074/092 074 16232 .JAX... .GA...NONE. .FL...NONE. ZAPPE/HESS
In the hours before
Special weather statement, Jul 19, 11:41 AM EDT, 5 hours 2 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1141 AM EDT FRI JUL 19 2002 ...HEAT INDICES BETWEEN 105 AND 109 DEGREES THIS AFTERNOON... HOT AND HUMID CONDITIONS WILL CONTINUE TODAY. MAXIMUM TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S CREATING HEAT INDICES BETWEEN 105 AND 109 DEGREES DURING THE PEAK HEATING HOURS OF THE AFTERNOON. PLAN OUTDOOR ACTIVITIES FOR THE EARLY MORNING OR EVENING HOURS. PERSONS WHO WORK OUTDOORS SHOULD TAKE FREQUENT BREAKS IN THE SHADE TO REST AND REPLENISH FLUIDS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING AND PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS. THUNDERSTORM ACTIVITY IS EXPECTED TO BE CONCENTRATED ACROSS NORTHEAST FLORIDA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:40 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 50 min |
| Jul 19, 4:36 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 39 min |
| Jul 19, 5:30 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.